Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 189, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 13, 2016, 9:39 PM CDT for Potter County, Randall County, Texas. It was in force for 45 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2016, 9:39 PM CDT (02:39 UTC)
- Expired
- Jun 13, 2016, 10:24 PM CDT
- In force
- 45 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 27 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 9:48 PM CDT | HAIL 1 | 3 W Canyon, TX | |
| Jun 13, 9:52 PM CDT | HAIL 1.25 | 5 N Canyon, TX | |
| Jun 13, 9:53 PM CDT | HAIL 1 | 1 Ese Canyon, TX | SOME ROADWAYS FLOODING IN TOWN |
| Jun 13, 9:56 PM CDT | HAIL 1.25 | 7 Ese Bushland, TX | |
| Jun 13, 9:59 PM CDT | HAIL 1.75 | 8 Sw Amarillo, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 2:27 PM CDT | Tornado Watch | SPC | 8 hr |
| Jun 13, 6:31 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.7 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2268 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1676 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.8
The text
As transmitted.
731
WUUS54 KAMA 140239
SVRAMA
TXC375-381-140345-
/O.NEW.KAMA.SV.W.0189.160614T0239Z-160614T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
939 PM CDT MON JUN 13 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS...
SOUTHEASTERN POTTER COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 1045 PM CDT
* AT 938 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTHEAST OF BUSHLAND TO UMBARGER...MOVING
EAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
AMARILLO...CANYON...LAKE TANGLEWOOD...PALO DURO CANYON...MESCALERO
PARK...UMBARGER AND TIMBERCREEK CANYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR THE PANHANDLE
OF TEXAS.
LAT...LON 3490 10215 3521 10205 3535 10162 3494 10163
TIME...MOT...LOC 0238Z 255DEG 28KT 3516 10201 3496 10208
HAIL...1.50IN
WIND...60MPH
$$
BRB4 follow-up statements
400
WWUS54 KAMA 140251
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
951 PM CDT MON JUN 13 2016
TXC375-381-140345-
/O.CON.KAMA.SV.W.0189.000000T0000Z-160614T0345Z/
RANDALL TX-POTTER TX-
951 PM CDT MON JUN 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHEASTERN RANDALL AND SOUTHEASTERN POTTER COUNTIES...
AT 950 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MESCALERO
PARK... OR 6 MILES NORTH OF CANYON...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
AMARILLO...CANYON...LAKE TANGLEWOOD...MESCALERO PARK...
PALO DURO CANYON AND TIMBERCREEK CANYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR THE PANHANDLE
OF TEXAS.
LAT...LON 3494 10200 3515 10201 3527 10162 3494 10163
TIME...MOT...LOC 0250Z 257DEG 28KT 3507 10193
HAIL...1.25IN
WIND...60MPH
$$
BRB608
WWUS54 KAMA 140301
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1001 PM CDT MON JUN 13 2016
TXC375-381-140345-
/O.CON.KAMA.SV.W.0189.000000T0000Z-160614T0345Z/
RANDALL TX-POTTER TX-
1001 PM CDT MON JUN 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHEASTERN RANDALL AND SOUTHEASTERN POTTER COUNTIES...
AT 1001 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LAKE
TANGLEWOOD...OR 8 MILES SOUTH OF AMARILLO...MOVING EAST AT 35 MPH.
HAZARD...UP TO GOLF BALL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
AMARILLO...LAKE TANGLEWOOD...MESCALERO PARK AND TIMBERCREEK CANYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR THE PANHANDLE
OF TEXAS.
LAT...LON 3495 10187 3518 10193 3527 10162 3495 10163
TIME...MOT...LOC 0301Z 255DEG 29KT 3508 10181
HAIL...1.75IN
WIND...<50MPH
$$
BRB821 WWUS54 KAMA 140310 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1010 PM CDT MON JUN 13 2016 TXC375-381-140345- /O.CON.KAMA.SV.W.0189.000000T0000Z-160614T0345Z/ RANDALL TX-POTTER TX- 1010 PM CDT MON JUN 13 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR NORTHEASTERN RANDALL AND SOUTHEASTERN POTTER COUNTIES... AT 1009 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LAKE TANGLEWOOD...OR 11 MILES SOUTHEAST OF AMARILLO...MOVING EAST AT 30 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS POSSIBLE. LOCATIONS IMPACTED INCLUDE... AMARILLO...LAKE TANGLEWOOD AND TIMBERCREEK CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR THE PANHANDLE OF TEXAS. LAT...LON 3495 10180 3520 10185 3527 10162 3495 10163 TIME...MOT...LOC 0309Z 263DEG 27KT 3505 10173 HAIL...1.00IN WIND...<50MPH $$ BRB
934
WWUS54 KAMA 140324
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1024 PM CDT MON JUN 13 2016
TXC375-381-140332-
/O.CAN.KAMA.SV.W.0189.000000T0000Z-160614T0345Z/
RANDALL TX-POTTER TX-
1024 PM CDT MON JUN 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RANDALL AND
SOUTHEASTERN POTTER COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED. HOWEVER DIME SIZE HAIL IS STILL POSSIBLE WITH THIS
THUNDERSTORM AS IT PASSES OVER PALO DURO CANYON.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR THE PANHANDLE
OF TEXAS.
LAT...LON 3495 10180 3520 10185 3527 10162 3495 10163
TIME...MOT...LOC 0321Z 255DEG 28KT 3508 10161
$$
BRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:02 PM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Jun 13, 5:02 PM CDT, 4 hours 37 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 502 PM CDT MON JUN 13 2016 .Update... We have locally extended the Tornado Watch further south into Oldham and Deaf Smith counties. Deep layer shear will be sufficient for thunderstorm organization and supercell development across this area with around 30-35 knots of 0-6 km Bulk shear. One storm has recently displayed severe characteristics on radar near Adrian, and another over far southern Hartley County has shown increasing deep rotation. Low level shear is not particularly strong in this area so the tornado threat is minimal, so the focus is primarily hail and wind. MLCAPE of near 3,000 will support robust updrafts capable of large hail. Further north, deep layer shear values are stronger with 35-45 knots seen on SPC Mesoanalysis are even more supportive of organized convection. However, trends in the cumulus field suggest some subsidence/CIN remains and this will limit the threat in the near term. Across northeast New Mexico, on the leading edge of more substantial ascent from approaching shortwave, thunderstorms have been able to organize into a line. Given orientation of shear vectors these storms should maintain some level of semi-discreteness as they move into the northwest portions of our area. The main threat will be hail and especially wind once upscale growth and a maturing cold pool occur. The tornado threat is present but minimal given limited low level shear and evolving storm mode. Enhancement of low level shear near pre-existing boundaries from morning convection and slight increase in low level jet this evening may be when a tornado or two occurs, if one occurs at all. Again, even in the northwestern portion of the area, the emphasis is on wind and to a lesser degree marginally severe hail. BRB && .Prev Discussion... /Issued 237 PM CDT MON JUN 13 2016/ Short Term... Latest water vapor channel imagery clearly shows a fairly substantial shortwave trough over southwest Utah moving northeastward. Large scale ascent is increasing across New Mexico and Colorado as a result, and this lift should begin to overspread our area later this afternoon. On the northeast periphery of mid- upper ridging, an MCS moved through the northeast and eastern Panhandles early this morning. An outflow boundary spawn by this thunderstorm complex moved southwest through the area this morning bringing stratus to much of the area that has persisted in some locations into early afternoon. East-northeasterly winds immediately behind the boundary have become more southeasterly across the southern portion of the Texas Panhandle and these should strengthen as lee trough deepens in response to the approaching trough. Plentiful moisture is present and as diabatic heating continues instability will grow. The 12z sounding is probably too warm around 850-700 mb given closer proximity of ridge axis early this morning. Ascent from approaching trough should cool this lessening convective temperatures. But, taken literally, the convective temperature would be in the mid 90s. Latest visible satellite and visual observations from the NWS office shows stratocumulus with little vertical development yet, which makes sense given the above. Further west near and just east of the Rockies and just east onto the western end of the Raton Mesa convection has already developed, which seems to line up with leading edge of more substantial ascent from the approaching shortwave. Some additional development ahead of this seems possible as gradual cooling aloft occurs and convective temperatures are reached. A moderately unstable environment (2,000-2,500 J/kg MLCAPE) later this afternoon in additional to increasing storm depth shear (35-45 knots) as mid-upper speed max overspreads the area should support organized storms and a severe threat. The best alignment of shear and instability is expected to be across roughly the northern half of the area, including the northern Texas Panhandle and the Oklahoma Panhandle. Large hail and damaging winds will be the primary through, although low level veering could support a tornado or two. Limiting factors for tornado will be 1.) uncertainty on storm mode (upscale growth into an MCS may occur before or shortly after entering our area), 2.) modest low-level jet strengthening at best this evening. Storms should progress enough to limit the heavy rainfall amounts and flooding threat, although PWAT values in the models are quite high. QPF amounts were increased above most guidance. Thunderstorms should move west to east across the area through evening and early night exiting by morning. Winds will shift to northwesterly later tonight behind an eastward shifting surface trough as the mid-upper shortwave moves northeast away from the area. We will continue to monitor trends and further diagnose pre-existing boundaries from early morning convection that may locally augment shear and result in a higher severe/tornado threat, especially with any convection that remains discrete/supercellular into the evening hours. Mesoscale discussions will be sent as needed. Long Term... By Tuesday, heights begin to rise across the Panhandles as an upper level ridge slowly develops. The result is a fairly warm and dry forecast through the weekend. In fact, there is potential to meet heat advisory criteria (105 degrees on the Caprock, and 110 degrees off of the Caprock) Friday and Saturday via either the ambient air temperatures or via heat index. Daily high temperatures at the base of Palo Duro Canyon will likely range from 100 to 108 (heat index values will also be in this range) as early as tomorrow afternoon. So if you have outdoor activities planned over the next several days be sure to stay hydrated especially if you plan to hike in the Canyon. While the extended portion of the forecast is expected to remain dry, there is some suggestion that weak embedded shortwaves on the periphery of the ridge could allow for isolated showers and thunderstorms to develop during the heat of the day on Wednesday and Thursday. For now, have kept 10% to 20% chances for the afternoon hours of both days but confidence on occurrence is low. && .AMA Watches/Warnings/Advisories... TX...NONE. OK...NONE. && 17/3
Hazardous weather outlook, Jun 13, 2:38 PM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 238 PM CDT MON JUN 13 2016 OKZ001>003-TXZ001>020-140745- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 238 PM CDT MON JUN 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS MUCH OF THE AREA. A FEW SEVERE STORMS WILL BE POSSIBLE WITH THIS ACTIVITY, WITH THE BEST CHANCES IN THE NORTHERN HALF OF THE COMBINED PANHANDLES. LARGE HAIL TO THE SIZE OF GOLF BALLS, GUSTY WINDS OF UP TO 70 MPH, AND HEAVY RAIN WILL BE THE MAIN THREATS. AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HOT TEMPERATURES ARE EXPECTED FOR THE REMAINDER OF THE WEEK. AFTERNOON HEAT INDEX VALUES MAY EXCEED 105 DEGREES IN PARTS OF THE EASTERN PANHANDLES WEDNESDAY THROUGH THE WEEKEND WITH VALUES BETWEEN 100 AND 108 AT THE BASE OF PALO DURO CANYON. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATER THIS AFTERNOON THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 13, 7:45 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
745 PM CDT MON JUN 13 2016
OKZ002-003-140130-
BEAVER OK-TEXAS OK-
745 PM CDT MON JUN 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TEXAS AND WESTERN BEAVER
COUNTIES UNTIL 830 PM CDT...
AT 745 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM TYRONE TO 9 MILES SOUTHWEST OF HARDESTY.
MOVEMENT WAS EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BEAVER...HOOKER...TYRONE...FORGAN...HARDESTY...BRYANS CORNER...
MOCANE...TURPIN...ADAMS...FLORIS...BALKO...BOYD AND BAKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR THE PANHANDLE
OF OKLAHOMA.
LAT...LON 3650 10063 3650 10153 3676 10132 3700 10120
3700 10028
TIME...MOT...LOC 0045Z 266DEG 38KT 3697 10105 3654 10134
BRBLocal storm report, Jun 13, 8:14 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
814 PM CDT MON JUN 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL 11 SSE MASTERSON 35.49N 101.90W
06/13/2016 E1.00 INCH POTTER TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1600571
CELocal storm report, Jun 13, 8:31 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
831 PM CDT MON JUN 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 14 SSW LAKE MEREDITH 35.47N 101.77W
06/13/2016 E1.75 INCH POTTER TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1600572
COCKRELLLocal storm report, Jun 13, 8:35 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
835 PM CDT MON JUN 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TORNADO 8 WNW PANTEX 35.38N 101.71W
06/13/2016 POTTER TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1600573
LORENZENSpecial weather statement, Jun 13, 9:06 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
906 PM CDT MON JUN 13 2016
TXZ008-140245-
HUTCHINSON TX-
906 PM CDT MON JUN 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR HUTCHINSON COUNTY UNTIL 945 PM
CDT...
AT 906 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 3 MILES NORTHEAST OF PRINGLE TO 3 MILES EAST OF
BORGER. MOVEMENT WAS EAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BORGER...FRITCH...STINNETT...SANFORD AND PRINGLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR THE PANHANDLE
OF TEXAS.
LAT...LON 3603 10148 3606 10123 3606 10109 3563 10109
3563 10158
TIME...MOT...LOC 0206Z 263DEG 32KT 3597 10140 3566 10134
BRBSpecial weather statement, Jun 13, 9:16 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 916 PM CDT MON JUN 13 2016 TXZ012-017-140245- POTTER TX-RANDALL TX- 916 PM CDT MON JUN 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RANDALL AND WESTERN POTTER COUNTIES UNTIL 945 PM CDT... AT 915 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF WILDORADO TO 8 MILES NORTH OF UMBARGER. MOVEMENT WAS NORTHEAST AT 45 MPH. WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... AMARILLO...CANYON...BUSHLAND...MESCALERO PARK AND UMBARGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR THE PANHANDLE OF TEXAS. LAT...LON 3536 10217 3560 10182 3492 10182 3491 10217 TIME...MOT...LOC 0215Z 234DEG 39KT 3530 10214 3507 10214 BRB
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:16 PM CDT | Special Weather Statement | AMA | Oldham | 29 min |
| Jun 13, 7:36 PM CDT | Areal Flood Advisory | AMA | Hartley, Moore, Oldham, Potter | 3 hr |
| Jun 13, 7:50 PM CDT | Tornado Warning | AMA | Potter | 25 min |
| Jun 13, 8:07 PM CDT | Tornado Warning | AMA | Moore | 23 min |
| Jun 13, 8:12 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Potter | 48 min |
| Jun 13, 8:23 PM CDT | Tornado Warning | AMA | Carson, Potter | 24 min |
| Jun 13, 8:46 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 24 min |
| Jun 13, 8:53 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 82 min |
| Jun 13, 9:06 PM CDT | Special Weather Statement | AMA | Hutchinson | 39 min |
| Jun 13, 9:16 PM CDT | Special Weather Statement | AMA | Potter, Randall | 29 min |
| Jun 13, 9:45 PM CDT | Special Weather Statement | AMA | Armstrong | 45 min |
| Jun 13, 9:48 PM CDT | Special Weather Statement | AMA | Gray, Roberts | 42 min |
| Jun 13, 10:00 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Roberts | 37 min |
| Jun 13, 10:07 PM CDT | Areal Flood Advisory | AMA | Randall | 3 hr |
| Jun 13, 10:20 PM CDT | Areal Flood Advisory | AMA | Armstrong | 3 hr |
| Jun 13, 10:40 PM CDT | Special Weather Statement | AMA | Gray, Hemphill, Wheeler | 35 min |
| Jun 13, 10:41 PM CDT | Special Weather Statement | AMA | Armstrong | 34 min |
| Jun 13, 11:26 PM CDT | Special Weather Statement | AMA | Collingsworth, Donley, Hemphill, Wheeler | 64 min |
| Jun 14, 12:06 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 54 min |
| Jun 14, 12:21 AM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore | 39 min |
| Jun 14, 1:08 AM CDT | Special Weather Statement | AMA | Hansford, Hutchinson, Moore, Ochiltree, Potter, Sherman | 52 min |
| Jun 14, 2:13 AM CDT | Special Weather Statement | AMA | Hansford, Hutchinson, Lipscomb, Ochiltree, Roberts | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.